Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 511, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 22, 2008, 6:24 PM CDT for Perry County, Pulaski County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 22, 2008, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Perry County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 43 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 222325
SVRLZK
ARC105-119-230000-
/O.NEW.KLZK.SV.W.0511.080722T2324Z-080723T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 PM CDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PERRY COUNTY IN CENTRAL ARKANSAS
NORTHWESTERN PULASKI COUNTY IN CENTRAL ARKANSAS
* UNTIL 700 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WYE MOUNTAIN...MOVING SOUTH AT 9 MPH.
* LOCATIONS IMPACTED INCLUDE...
WYE MOUNTAIN...
WESTERN HALF OF LAKE MAUMELLE...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3484 9276 3501 9283 3506 9270 3486 9256
3484 9270 3485 9274
TIME...MOT...LOC 2324Z 340DEG 8KT 3492 9269
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:53 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 22, 2:53 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 253 PM CDT TUE JUL 22 2008 .DISCUSSION... THUNDERSTORMS DEVELOPED THIS AFTERNOON IN RESPONSE TO BOUNDARY MOVING THROUGH AREA FROM THIS MORNINGS MCS. ALSO...ANOTHER BOUNDARY IS MOVING SOUTH FROM MISSOURI. THESE TWO BOUNDARIES WILL KEEP SCATTERED SHOWERS AND THUNDERSTORM ACROSS THE AREA THROUGH AT LEAST SUNSET. THE LARGE AREA OF HIGH PRESSURE OVER THE REGION IS SLOWLY MOVING BACK TO THE WEST...LEAVING THE AREA IN NORTHWEST FLOW. A WEAK FRONT ACROSS MISSOURI WILL SLOWLY MOVE SOUTH...BUT WILL NOT MAKE IT FAR INTO THE STATE. HAVE THE HIGHEST POPS TONIGHT ACROSS THE NORTH AND NORTHEAST. NORTHWEST FLOW WILL BRING DISTURBANCES ACROSS THE AREA...WITH AT LEAST SLIGHT CHANCE POPS IN THE FORECAST THROUGH THE SHORT TERM. TEMPERATURES WILL BE A LITTLE COOLER FOR THE NEXT COUPLE OF DAYS...WITH READINGS IN THE LOWER TO MID 90S. HOWEVER...HEAT INDEX READINGS WILL STILL BE HIGH...WITH READINGS AROUND 100 DEGREES. TEMPERATURES WILL THEN REACH INTO THE UPPER 90S AROUND THE WEEKEND...AS CLOUD COVER WILL NOT BE AS THICK. AFTERNOON AND EVENING CONVECTION WILL STILL BE POSSIBLE THROUGH THE WEEKEND INTO NEXT WEEK...BUT HAVE LEFT SLIGHT CHANCE POPS GOING THROUGH THE EXTENDED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58/46/61
Hazardous weather outlook, Jul 22, 1:30 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT TUE JUL 22 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 130 PM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COOL OUTFLOW BOUNDARY ASSOCIATED WITH STORMS IN NORTHERN ARKANSAS THIS MORNING WAS MOVING INTO CENTRAL SECTIONS OF THE STATE THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS WERE POPPING UP ALONG AND SOUTH OF THE BOUNDARY EARLY THIS AFTERNOON. HIT AND MISS THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN COUNTIES AHEAD OF THE BOUNDARY INTO THIS EVENING. WITH TEMPERATURES WELL INTO THE 90S TO AROUND 100 DEGREES...THE ATMOSPHERE WILL BE VERY UNSTABLE...AND STORMS WILL TEND TO DEVELOP QUICKLY. ANOTHER AREA OF THUNDERSTORMS IN SOUTHERN MISSOURI WILL PUSH INTO NORTHERN ARKANSAS AS THE AFTERNOON PROGRESSES. THESE STORMS ARE IN ASSOCIATION WITH A COLD FRONT APPROACHING FROM THE NORTH. STORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE THROUGHOUT THE REGION. PENNY SIZE HAIL OR LARGER AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. IN ADDITION TO PRECIPITATION...IT WILL BE VERY HOT ACROSS THE STATE. HEAT INDICES FROM 100 TO 105 DEGREES CAN BE EXPECTED...ESPECIALLY IN CENTRAL AND SOUTHERN ARKANSAS. WHILE THESE HEAT INDICES FALL JUST SHORT OF HEAT ADVISORY CRITERIA...IT IS STILL DANGEROUS TO OVER EXERT YOURSELF DURING THE HOTTEST TIME OF THE DAY. REMEMBER TO STAY HYDRATED AND REDUCE STRENUOUS ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SEEN AGAIN ACROSS THE STATE AS THE FRONT FROM THE NORTH BECOMES STATIONARY. THEY WILL MAINLY FORM DURING THE AFTERNOON AND EVENING ACROSS THE STATE. SEVERE STORMS ARE NOT EXPECTED...BUT AN ISOLATED STRONG STORM MAY BE POSSIBLE...ESPECIALLY OVER CENTRAL AND NORTHERN AREAS. ISOLATED STORMS WILL STAY IN THE FORECAST THROUGH MONDAY...AND MAINLY IN THE AFTERNOON TO EVENINGS. DUE TO THE CHANCES OF RAIN AND INCREASED CLOUDS...HEAT INDICES ARE EXPECTED TO LOWER ON WEDNESDAY AND THURSDAY...BUT STILL BE FROM THE MID TO UPPER 90S. THESE OVERALL CONDITIONS WILL HOLD THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/46
In the hours before
Local storm report, Jul 22, 5:05 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL JESSIEVILLE 34.70N 93.07W
07/22/2008 E0.75 INCH GARLAND AR PUBLIC
&&
61Local storm report, Jul 22, 5:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 SW WAVELAND 35.09N 93.67W
07/22/2008 E0.75 INCH YELL AR TRAINED SPOTTER
&&
61Local storm report, Jul 22, 5:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL DALARK 34.03N 92.88W
07/22/2008 E1.75 INCH DALLAS AR LAW ENFORCEMENT
&&
223Local storm report, Jul 22, 5:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 E HUMNOKE 34.54N 91.67W
07/22/2008 E1.00 INCH LONOKE AR PUBLIC
&&
46Local storm report, Jul 22, 6:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG RUSSELLVILLE 35.27N 93.14W
07/22/2008 POPE AR LAW ENFORCEMENT
LARGE TREE LIMBS WERE REPORTED DOWN ON POWER LINES ACROSS
RUSSELLVILLE.
&&
61Local storm report, Jul 22, 6:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
603 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 7 NE SALEM 36.44N 91.73W
07/22/2008 E0.75 INCH FULTON AR PUBLIC
0101 PM TSTM WND GST CABOT 34.97N 92.02W
07/22/2008 E60.00 MPH LONOKE AR TRAINED SPOTTER
THE GUSTY WINDS WERE BENDING TREES TOWARDS THE GROUND.
0101 PM HAIL CABOT 34.97N 92.02W
07/22/2008 E0.75 INCH LONOKE AR TRAINED SPOTTER
0108 PM HAIL AUSTIN 35.00N 91.98W
07/22/2008 E0.88 INCH LONOKE AR TRAINED SPOTTER
0115 PM HAIL WILLIAMS JUNCTION 34.88N 92.77W
07/22/2008 E0.75 INCH PERRY AR PUBLIC
0120 PM HAIL CABOT 34.97N 92.02W
07/22/2008 E0.75 INCH LONOKE AR NWS EMPLOYEE
0240 PM HAIL JESSIEVILLE 34.70N 93.07W
07/22/2008 E0.75 INCH GARLAND AR PUBLIC
0310 PM HAIL DENNARD 35.75N 92.52W
07/22/2008 E1.00 INCH VAN BUREN AR PUBLIC
0320 PM TSTM WND DMG MARBLE FALLS 36.10N 93.15W
07/22/2008 NEWTON AR LAW ENFORCEMENT
TREES WERE REPORTED DOWN AT MARBLE FALLS.
0320 PM HAIL HOT SPRINGS 34.49N 93.05W
07/22/2008 E0.75 INCH GARLAND AR EMERGENCY MNGR
0325 PM HAIL HASTY 36.02N 93.05W
07/22/2008 E0.88 INCH NEWTON AR POST OFFICE
0325 PM HAIL PINEY 34.50N 93.14W
07/22/2008 E0.75 INCH GARLAND AR TRAINED SPOTTER
WINDS WERE ALSO GUSTING TO AROUND 40 TO 45 MPH.
0327 PM TSTM WND GST HOT SPRINGS 34.49N 93.05W
07/22/2008 M59.00 MPH GARLAND AR ASOS
0331 PM TSTM WND GST HARRISON 36.24N 93.12W
07/22/2008 M44.00 MPH BOONE AR ASOS
0340 PM TSTM WND DMG 5 S ZINC 36.21N 92.92W
07/22/2008 BOONE AR LAW ENFORCEMENT
TREES WERE REPORTED DOWN AT HARMON.
0430 PM HAIL 5 E HUMNOKE 34.54N 91.67W
07/22/2008 E1.00 INCH LONOKE AR PUBLIC
0510 PM HAIL 3 SW WAVELAND 35.09N 93.67W
07/22/2008 E0.75 INCH YELL AR TRAINED SPOTTER
0525 PM HAIL DALARK 34.03N 92.88W
07/22/2008 E1.75 INCH DALLAS AR LAW ENFORCEMENT
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:56 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 34 min |
| Jul 22, 12:43 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 47 min |
| Jul 22, 12:52 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 23 min |
| Jul 22, 1:07 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 38 min |
| Jul 22, 1:11 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Pulaski, Saline | 49 min |
| Jul 22, 1:50 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 40 min |
| Jul 22, 2:28 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 47 min |
| Jul 22, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 49 min |
| Jul 22, 2:56 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 64 min |
| Jul 22, 3:12 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 48 min |
| Jul 22, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 44 min |
| Jul 22, 3:22 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 53 min |
| Jul 22, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 52 min |
| Jul 22, 3:44 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 46 min |
| Jul 22, 3:56 PM CDT | Flash Flood Warning | LZK | Boone, Newton, Pope, Searcy, Van Buren | 3 hr |
| Jul 22, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 67 min |
| Jul 22, 4:22 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew | 38 min |
| Jul 22, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 36 min |
| Jul 22, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 25 min |
| Jul 22, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone | 45 min |
| Jul 22, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 34 min |
| Jul 22, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 30 min |
| Jul 22, 5:18 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 27 min |
| Jul 22, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 41 min |
| Jul 22, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 23 min |
| Jul 22, 6:57 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.